Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Dry Skin - Anxiety
Feb 26, 2012

October 2011 I started with a dry cough that lasted one week, the same weekend I started experiencing problems breathing, drove to the hospital and was told my oxygen levels were dangerous and I should be admitted ASAP. I stayed 6 days, and was informed I had Pneumonia (PCP). I had no prior HIV symptoms hence I was devasted. I was informed my T cells were 28, and VL was 123K. I could not start meds until the PCP was treated. I started a two month regimen of Bactrim (high dose) and Prednisone (high dose). I was invited to join the Giliead treatment trial which I recently started, just completed by first 30 days. My VL before started rose to 440K, and t-cells rose to 48. After 30 days my VL dropped to 400 and my t-cells rose to 150. My treatment regimen is as follows:Cobicistat one daily, Duranavir 2 tablets daily, and FTC/TDF (blue tablet) which is combination pill of meds, once daily, also due to my low T-Cell count I take daily dosage of Dapsone. Recently my skin started drying up, my torso, back arms, from what I have read this is not uncommon for someone with AIDS and a low t-cell count. Is there anything over the counter for this. I am using 100% Shea Butter, but its not curing the issue. I also experience anxiety, very nervous regarding the future with no one to talk to.

Response from Dr. Holodniy

You are correct, in that people with advanced HIV infection can have a multitude of skin problems, including very dry, itchy, scaly skin. In general, this will get better as your CD4 count improves. Usually over the counter skin moisturizers will do the trick, but may take some trial and error. Stay away from stuff the scents and lots of stuff in them, which can make the situation worse and only use hypoallergenic products. Sometimes it is worth seeing a dermatologist and also to make sure that something else is not going on.



Previous
HIV2
Next
Past answer....

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement